Alert archive / Montana / High Wind Watches in 2005
High Wind Watch 5, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Oct 31, 2005, 4:11 AM MST. It took effect at Nov 2, 2005, 12:00 AM MST. It was in force for 62 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2005, 4:11 AM MST (11:11 UTC)
- In effect from
- Nov 2, 2005, 12:00 AM MST
- Expired
- Nov 4, 2005, 2:25 PM MST
- In force
- 62 hr
- Issued by
- NWS Great Falls, MT
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Oct 31, 3:31 AM MST, 40 minutes earlier.
Area forecast discussion, Oct 31, 3:31 AM MST, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 331 AM MST MON OCT 31 2005 .DISCUSSION... TODAY THROUGH WEDNESDAY...AN UPPER LEVEL HIGH PRESSURE RIDGE IS BUILDING OVER THE WESTERN US. A STRONG JET AND SHORTWAVE WILL MOVE INTO THIS RIDGE AND WILL BE CROSSING THE ROCKIES THIS MORNING. A SECOND SHORTWAVE WILL MOVE ACROSS THE AREA AROUND 00Z TUE. THIS IS A STRONGER DISTURBANCE AND WILL BE STAYING NORTH OF THE CANADIAN BORDER. THIS WILL LOWER PRESSURES ACROSS SOUTHERN ALBERTA AND SASKATCHEWAN AND TIGHTEN THE SURFACE GRADIENT. A HIGH WIND WARNING REMAINS IN EFFECT BEGINNING 9 AM THIS MORNING. ANOTHER SHORTWAVE WILL MOVE INTO THE RIDGE TUESDAY MORNING BUT THIS ONE WILL NOT FLATTEN THE RIDGE AND ITS EFFECTS WILL REMAIN TO THE NORTH. BY TUESDAY NIGHT...THE RIDGE AXIS MOVES EAST OF THE ZONES AND FLOW ALOFT BEGINS TO SWITCH TO THE SW AND AN UPPER LEVEL JET MOVES INTO WESTERN MONTANA WHILE A STRONG LOW PRESSURE TROF MOVES ONTO THE WEST COAST. THIS TROF MOVES OVER THE NORTHERN ROCKIES BY 12Z WEDNESDAY. FORECASTED VERTICAL PROFILE WEST OF DIVIDE NOT REAL SUPPORTIVE OF EXTREMELY HIGH WINDS. HOWEVER...THE STRENGTH OF MID-LEVEL WINDS ALONG WITH COLDFRONT PASSAGE WARRANTS A HIGH WIND WATCH FOR OVERNIGHT TUESDAY AND WEDNESDAY...AND AT THIS POINT WILL PROBABLY COVER MOST OF THE NORTHERN ZONES. ZELZER WEDNESDAY NIGHT THROUGH MONDAY NIGHT...MEDIUM RANGE MODELS AGREE ON CONTINUED WESTERLY FLOW ALOFT OVER THE NORTHERN ROCKIES THROUGH THE PERIOD WITH A BROAD TROF OVER THE WESTERN U.S. THROUGH THE REMAINDER OF THE WEEK. MODELS THEN HINTING AS SOME RIDGING ALOFT DEVELOPING OVER NEXT WEEKEND. THIS WILL MAINTAIN A SOMEWHAT COOL AND UNSETTLED PATTERN THROUGH THE PERIOD...WITH MOIST WESTERLY FLOW AND EMBEDDED SHORTWAVES BRINGING PRECIPITATION TO MUCH OF THE HIGHER TERRAIN AND SW MT ZONES. BEST CHANCE FOR WIDESPREAD PRECIPITATION WILL BE WEDNESDAY NIGHT AS A STRONGER SHORTWAVE MOVES ACROSS SW ZONES. MODELS CONTINUE TO INDICATE GOOD DYNAMIC SUPPORT FOR THIS THIS WAVE AND SIGNIFICANT QPF AMOUNTS ALONG THE I-90 CORRIDOR...SO HAVE RAISED POPS FURTHER FOR SW MT WEDNESDAY NIGHT. SNOW LEVELS LOOKS TO BEGIN AROUND 6000 FT EARLY WEDNESDAY EVENING...THEN LOWER TO MOST OF THE VALLEY FLOORS OVERNIGHT. WILL HIGHLIGHT THIS IN THE HAZARDOUS WEATHER OUTLOOK FOR NOW...AS ENOUGH QPF IS FORECAST FOR SEVERAL INCHES OF SNOW...AT LEAST AT HIGHER ELEVATIONS. TEMPERATURES THROUGH THE PERIOD WILL BE NEAR TO SLIGHTLY BELOW SEASONAL AVERAGES UNDER THE BROAD TROF ALOFT...WITH SOME SLIGHT WARMING POSSIBLE NEST WEEKEND. HOENISCH && .AVIATION... UPDATED 0530Z. MAINLY VFR FOR THE NEXT 24 HOURS. GUSTY WINDS SHOULD PICK BACK UP AROUND 9 AM MONDAY MORNING. VERY STRONG AND GUSTY WEST WINDS ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS. WARM FRONT TO BRING SHOWERS AND LOWER CLOUDS TO THE WESTERN MOUNTAINS LATE MONDAY MORNING THROUGH MONDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... GTF 58 39 60 40 / 10 10 20 0 CTB 56 38 53 35 / 10 10 30 30 HLN 57 36 60 39 / 10 20 20 10 BZN 51 34 63 36 / 10 20 10 0 WEY 42 27 50 28 / 20 20 20 0 DLN 51 35 60 37 / 20 20 10 10 HVR 61 37 60 38 / 10 0 10 20 LWT 56 35 58 38 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM NOON TODAY TO MIDNIGHT MST TONIGHT FOR MTZ044-MTZ046-MTZ049. HIGH WIND WARNING FROM 9 AM THIS MORNING TO MIDNIGHT MST TONIGHT FOR MTZ009-MTZ010-MTZ048. HIGH WIND WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING FOR MTZ009-MTZ010-MTZ011-MTZ013-MTZ044-MTZ045-MTZ046- MTZ047-MTZ048-MTZ049. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Oct 30, 2:55 PM MST, 13 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 255 PM MST SUN OCT 30 2005 MTZ009-010-048-312200- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- 255 PM MST SUN OCT 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ...HIGH WIND WARNING IS IN EFFECT FROM 9 AM MONDAY TO MIDNIGHT MST MONDAY NIGHT FOR THE ROCKY MOUNTAIN FRONT AND EASTERN GLACIER COUNTY... SEE GTFNPWTFX FOR FURTHUR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ044-046-049-312200- TOOLE-EASTERN PONDERA-EASTERN TETON- 255 PM MST SUN OCT 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ...HIGH WIND WARNING IS IN EFFECT FROM 9 AM MONDAY TO MIDNIGHT MST MONDAY NIGHT FOR TOOLE AND EASTERN PONDERA AND EASTERN TETON COUNTIES FROM NOON MST MONDAY THROUGH MIDNIGHT MST MONDAY NIGHT ... SEE GTFNPWTFX FOR FURTHUR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-011>015-045-047-050>055-312200- BEAVERHEAD-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-LIBERTY-BLAINE- JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 255 PM MST SUN OCT 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 4:11 AM MST | High Wind Warning | TFX | 4 days |
Nearby
High Wind Watches in Montana, 2005Every high wind watch in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.